Alert archive / Puerto Rico / High Surf Advisories in 2010
High Surf Advisory 13, NWS JSJ
NWS JSJ issued this high surf advisory at Sep 22, 2010, 7:57 PM CDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2010, 7:57 PM CDT (00:57 UTC)
- Expired
- Sep 24, 2010, 1:17 PM CDT
- In force
- 41 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
085 WHCA42 TJSJ 230057 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 857 PM AST WED SEP 22 2010 ...LARGE BREAKING WAVE ACTION OCCURRING ALONG THE ATLANTIC COASTLINE... PRZ001-002-005-008-010-012-VIZ001-230900- /O.NEW.TJSJ.SU.Y.0013.100923T0057Z-100923T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 857 PM AST WED SEP 22 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM AST THURSDAY. OBSERVATIONS FROM NEARBY BUOYS AS WELL AS U.S. COAST GUARD OFFICIALS INDICATE LARGE BREAKING WAVE ACTION IS OCCURRING ALONG THE ATLANTIC COAST OF PUERTO RICO...CULEBRA AND THE NORTHERN U.S. VIRGIN ISLANDS. BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO CONTINUE ALONG THE ATLANTIC COASTLINE THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC / OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES... THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO 12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS TONIGHT THROUGH TOMORROW. THEREFORE...A HIGH SURF ADVISORY HAS BEEN ISSUED. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 8:58 AM THURSDAY AT 1.6 FEET. MAGENS BAY ST THOMAS: 8:39 AM THURSDAY AT 1.3 FEET. CULEBRA: 8:24 AM AST THURSDAY AT 1.0 FEET. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ ROSA
6 follow-up statements
438 WHCA42 TJSJ 230820 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 420 AM AST THU SEP 23 2010 ...LARGE BREAKING WAVE ACTION OCCURRING ALONG THE ATLANTIC COASTLINE... PRZ001-002-005-008-010-012-VIZ001-231630- /O.CON.TJSJ.SU.Y.0013.000000T0000Z-100923T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 420 AM AST THU SEP 23 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING. OBSERVATIONS FROM NEARBY BUOYS AS WELL AS U.S. COAST GUARD OFFICIALS INDICATE LARGE BREAKING WAVE ACTION IS OCCURRING ALONG THE ATLANTIC COAST OF PUERTO RICO...CULEBRA AND THE NORTHERN U.S. VIRGIN ISLANDS. BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO CONTINUE ALONG THE ATLANTIC COASTLINE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC / OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES... THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO 12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS THROUGH THIS AFTERNOON. THEREFORE...A HIGH SURF ADVISORY HAS BEEN ISSUED. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 8:58 AM AT 1.6 FEET. MAGENS BAY ST THOMAS: 8:39 AM AT 1.3 FEET. CULEBRA: 8:24 AM AST AT 1.0 FEET. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
113 WHCA42 TJSJ 231414 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1014 AM AST THU SEP 23 2010 ...LARGE BREAKING WAVE ACTION WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COASTLINE... PRZ001-002-005-008-010-012-VIZ001-240200- /O.EXT.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1014 AM AST THU SEP 23 2010 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM AST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM AST FRIDAY. OBSERVATIONS FROM NEARBY BUOYS AS WELL AS U.S. COAST GUARD OFFICIALS INDICATE LARGE BREAKING WAVE ACTION IS OCCURRING ALONG THE ATLANTIC COAST OF PUERTO RICO...CULEBRA AND THE NORTHERN U.S. VIRGIN ISLANDS. BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO CONTINUE ALONG THE ATLANTIC COASTLINE THROUGH THIS AFTERNOON. MODELS KEEP LONG PERIOD SWELL ARRIVING ON THE NORTH COAST FOR AT LEAST ANOTHER 24 HOURS...THEREFORE THE HIGH SURF ADVISORY HAS BEEN EXTENDED UNTIL FRIDAY AT 6 PM AST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC / OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES... THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO 12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS THROUGH FRIDAY EVENING. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 8:56 PM AST AT 1.4 FEET AND 9:39 AM AT 1.7 FEET. MAGENS BAY ST THOMAS: 8:01 PM AT 1.1 FEET AND 9:26 AM AT 1.4 FEET. CULEBRA: 8:22 PM AST AT 0.9 FEET AND 9:05 AM AT 1.1 FEET. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ SNELL
619 WHCA42 TJSJ 231415 CCA CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 1015 AM AST THU SEP 23 2010 ...LARGE BREAKING WAVE ACTION WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COASTLINE... PRZ001-002-005-008-010-012-VIZ001-240215- /O.COR.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1015 AM AST THU SEP 23 2010 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM AST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM AST FRIDAY. OBSERVATIONS FROM NEARBY BUOYS AS WELL AS U.S. COAST GUARD OFFICIALS INDICATE LARGE BREAKING WAVE ACTION IS OCCURRING ALONG THE ATLANTIC COAST OF PUERTO RICO...CULEBRA AND THE NORTHERN U.S. VIRGIN ISLANDS. BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO CONTINUE ALONG THE ATLANTIC COASTLINE THROUGH TOMORROW AFTERNOON. MODELS KEEP LONG PERIOD SWELL ARRIVING ON THE NORTH COAST FOR AT LEAST ANOTHER 24 HOURS...THEREFORE THE HIGH SURF ADVISORY HAS BEEN EXTENDED UNTIL FRIDAY AT 6 PM AST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC / OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES... THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO 12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS THROUGH FRIDAY EVENING. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 8:56 PM AST AT 1.4 FEET AND 9:39 AM AT 1.7 FEET. MAGENS BAY ST THOMAS: 8:01 PM AT 1.1 FEET AND 9:26 AM AT 1.4 FEET. CULEBRA: 8:22 PM AST AT 0.9 FEET AND 9:05 AM AT 1.1 FEET. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ SNELL
534 WHCA42 TJSJ 240130 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 930 PM AST THU SEP 23 2010 ...LARGE BREAKING WAVE ACTION WILL CONTINUE ALONG THE ATLANTIC COASTLINE... PRZ001-002-005-008-010-012-VIZ001-240930- /O.CON.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 930 PM AST THU SEP 23 2010 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST FRIDAY. OBSERVATIONS FROM NEARBY BUOYS CONTINUE TO INDICATE LARGE BREAKING WAVE ACTION IS LIKELY STILL OCCURRING ALONG THE ATLANTIC COAST OF PUERTO RICO...CULEBRA AND THE NORTHERN U.S. VIRGIN ISLANDS. BREAKERS BETWEEN 8 TO 12 FEET ARE EXPECTED TO CONTINUE ALONG THE ATLANTIC COASTLINE THROUGH TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR THE ATLANTIC / CARIBBEAN WATERS ALONG THE NORTH / SOUTH FACING ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL ATLANTIC / OFFSHORE CARIBBEAN WATERS AND ALL OPEN PASSAGES... THESE LONG PERIOD SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO 12 FEET OR HIGHER ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS THROUGH FRIDAY EVENING. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 9:39 AM FRIDAY AT 1.7 FEET. MAGENS BAY ST THOMAS: 9:26 AM FRIDAY AT 1.4 FEET. CULEBRA: 9:05 AM FRIDAY AT 1.1 FEET. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ ROSA
099 WHCA42 TJSJ 240918 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 518 AM AST FRI SEP 24 2010 ...LARGE BREAKING WAVES AND HAZARDOUS SURF CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE NORTHERN EXPOSED COASTLINES OF PUERTO RICO AND THE NORTHERN U.S. VIRGIN ISLANDS TODAY... PRZ001-002-005-008-010-012-VIZ001-242200- /O.CON.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 518 AM AST FRI SEP 24 2010 ...A HIGH SURF ADVISORY FOR LARGE BREAKING WAVES AND HAZARDOUS SURF CONDITIONS REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... LONG PERIOD NORTHERLY SWELLS WILL CONTINUED TO GENERATE LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS ALONG THE NORTHERN EXPOSED COASTLINES OF PUERTO RICO AND THE NORTHERN U.S. VIRGIN ISLANDS TODAY. LARGE BREAKING WAVES OF 8 TO 12 FEET...AND LOCALLY HIGHER...CAN BE EXPECTED ALONG THE NORTHERN EXPOSED REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS THROUGH AT LEAST 6 PM AST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE HEIGHT AND TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 1.7 FEET AT 9:39 AM AST THIS MORNING. MAGENS BAY ST THOMAS: 1.4 FEET AT 9:26 AM AST THIS MORNING. CULEBRA: 1.1 FEET AT 9:05 AM AST THIS MORNING. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ SR
313 WHCA42 TJSJ 241817 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 217 PM AST FRI SEP 24 2010 ...NORTHERLY SWELL HAS DIMINISHED... PRZ001-002-005-008-010-012-VIZ001-241930- /O.CAN.TJSJ.SU.Y.0013.000000T0000Z-100924T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 217 PM AST FRI SEP 24 2010 ...HIGH SURF ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE HIGH SURF ADVISORY. SWELL FROM THE NORTH HAVE FINALLY COME DOWN SUFFICIENTLY THAT BREAKING WAVES OF 10 FEET OR MORE ARE NO LONGER BEING GENERATED. THE BUOY TO THE NORTH IS ALSO SHOWING MUCH REDUCED SWELLS SUCH THAT EVEN IF THEY WERE TO ARRIVE HERE UNATTENUATED THEY WOULD NOT GENERATE HAZARDOUS SURF. THEREFORE THE HAZARDOUS SURF ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Sep 22, 1:48 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Sep 22, 1:48 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 248 PM AST WED SEP 22 2010 .SYNOPSIS...A HIGH PRESSURE ACROSS THE CENTRAL ATLANTIC AND A LOW PRESSURE SYSTEM OVER THE SOUTH CENTRAL CARIBBEAN ARE MAINTAINING A TIGHT PRESSURE GRADIENT ACROSS THE LOCAL AREA...RESULTING IN A MODERATE TO STRONG TRADE WIND FLOW. && .DISCUSSION...HAZY...BREEZY AND RAIN-FREE CONDITIONS PREVAILED ACROSS THE LOCAL ISLANDS DURING THE MORNING AND EARLY AFTERNOON HOURS. LATEST SATELLITE IMAGERY AND MIMIC TPW PRODUCT SHOWED DRIER AND STABLE AIR ADVECTING ACROSS THE REGION FROM THE EAST NORTHEAST. HAZY CONDITIONS EXPECTED TO CLEAR TONIGHT AND TOMORROW. A TIGHT PRESSURE GRADIENT INDUCED BY A HIGH PRESSURE ACROSS THE CENTRAL ATLANTIC AND A LOW PRESSURE ACROSS THE SOUTH CENTRAL CARIBBEAN BASIN WILL MAINTAIN MODERATE TO STRONG TRADE WIND FLOW ACROSS THE REGION AT LEAST FOR THE NEXT FEW DAYS. AN OVERALL DRIER WEATHER PATTERN WILL DOMINATE THE LOCAL AREA THROUGH END OF WEEK...AS THE AFOREMENTIONED HIGH PRESSURE RIDGE WILL CONTINUE TO INFLUENCE THE LOCAL WEATHER CONDITIONS. THEREFORE... MOSTLY FAIR WEATHER CONDITIONS AND PARTLY CLOUDY SKIES WITH MINIMAL SHOWER ACTIVITY ANTICIPATED ON WEDNESDAY AND THURSDAY. HOWEVER...LIGHT PASSING SHOWERS ACROSS EASTERN PUERTO RICO AND ISOLATED AFTERNOON CONVECTION ACROSS WESTERN PUERTO RICO WILL REMAIN POSSIBLE. MODELS AND PROGNOSTIC SOUNDINGS INDICATE A SLIGHT INCREASE IN PW VALUES ACROSS THE LOCAL ISLANDS FOR THE UPCOMING WEEKEND. A BETTER CHANGE OF SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED AS A TUTT LOW MOVES ACROSS THE LOCAL ISLANDS AND ENHANCE AFTERNOON CONVECTION. LOOKING AHEAD...MODELS SUGGEST DEEP MOISTURE FROM THE TROPICS REACHING THE LOCAL ISLANDS BY THE NEXT WEEK...THEREFORE SHOWER AND THUNDERSTORM COVERAGE ANTICIPATED TO INCREASE BY THEN. && .AVIATION...VFR CONDS WILL PREVAIL ACROSS ALL TAF SITES DURING THE NEXT 24 HOURS. HAZY CONDITIONS ARE EXPECTED ACROSS THE LOCAL FLYING AREA AT LEAST THROUGH THURSDAY MORNING...HOWEVER FLIGHT VSBY WILL REMAIN AT 6 MILES OR GREATER. LOW LEVEL WINDS WILL BE MAINLY FROM THE EAST AT 15 KTS OR GREATER WITH OCCASIONAL SURFACE WIND GUSTS ALONG THE COASTAL AREAS AND AT THE LOCAL TAF SITES. && .MARINE...NORTHERN SWELL GENERATED BY IGOR CONTINUES TO SUBSIDE TONIGHT...HOWEVER WINDS ARE EXPECTED TO INCREASE ACROSS THE REGIONAL WATERS PRODUCING HAZARDOUS AND ROUGH SEAS. CONDITIONS ARE NOT EXPECTED TO IMPROVE UNTIL SATURDAY. MARINERS SHOULD EXPECTED WINDS UP TO 21 KNOTS AND SEAS UP TO 9 FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 77 90 77 / 20 20 20 20 STT 90 80 89 80 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SCA FOR ALL AMZ EXCEPT 745 AND 735. VI...SCA FOR ALL AMZ. && 09/23
Hazardous weather outlook, Sep 22, 5:05 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 605 AM AST WED SEP 22 2010 AMZ710>745-PRZ001>013-231015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 605 AM AST WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE REGIONAL WATERS...WITH SEAS OF 9 FEET OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-231015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 605 AM AST WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE REGIONAL WATERS...WITH SEAS OF 9 FEET OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Surf Advisories in Puerto Rico, 2010High Surf Advisories in U.S. Virgin Islands, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.